U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

will warfarin use kill me?

2 doctor answers3 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 25 years experience
Usually not: But need to be careful. You should check your blood levels carefully and watch what you eat, and monitor changes in your medications. Excessive blood thinning is a risk and can lead to hemorrhage and death.
Dr. Luis Villaplana
Internal Medicine 35 years experience
It can: Make you bleed to death if not properly monitored. Unusual, very unlikely if you get tested as recommended.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

Does warfarin interact with any gingko

2 doctor answers4 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Yes: Combinations can increase bleeding. The combination may have additive anticoagulant/antiplatelet effects. Do so under a doctors advice and very close monitoring of your INR (coumadin (warfarin) effect).
A 22-year-old member asked:

Are there any alternatives for warfarin?

2 doctor answers8 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
Several: The reason for why a patient needs their blood thinned determines what blood thinner is required.
A 23-year-old member asked:

What can you eat safely if you are on warfarin?

2 doctor answers6 doctors weighed in
Dr. Charles Jost
Cardiology 36 years experience
Anything. & Careful!: First of all pay attention to the fact that warfarin therapy is life saving in range and life threatening outside that range. Technically you can and should have a varied, healthy diet. That said, you must be cognizant of the fact that dark leafy greens absolutely affect the pt/inr. On the other hand if you eating consistent amounts of greens, your levels should not vary. Check pt-inr regularly.
Dr. Liawaty Ho
Dr. Liawaty Ho commented
Hematology and Oncology 23 years experience
being consistent with your diet is the key here when you are on coumadin. open this link you may find it useful. http://www.drgourmet.com/warfarin/
Mar 16, 2012
Iran
A 40-year-old male asked:

Explain the effects of warfarin tablets.?

2 doctor answers5 doctors weighed in
Dr. Aamir Siddiqi
Family Medicine 32 years experience
Effects of Warfarin: Warfarin is a vitamin k antagonist, hence it will block all the vit k dependent clotting factors preventing the formation of the fibrin clot. It effectively delays your blood from clotting. It is important to take the right dose so the blood clotting is delayed to an optimum time. This is done by checking pt (prothrombin or factor ii time) and inr. Details of this will be out of scope.
A 41-year-old member asked:

Taking cumadin. Is it safe to eat pomogranites?

1 doctor answer1 doctor weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
OK: Its ok to have them so long as you have them consistently, such as one serving per week.

Related questions

A 28-year-old male asked:
1 doctor answer2 doctors weighed in
A 17-year-old female asked about a member:
1 doctor answer5 doctors weighed in
A 33-year-old male asked:
1 doctor answer2 doctors weighed in
A 27-year-old female asked:
1 doctor answer3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 11, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.